Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 9, 2006, 12:14 PM CST for Leflore County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 12:14 PM CST (18:14 UTC)
- Expired
- Mar 9, 2006, 1:00 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:25 PM CST | TSTM WND DMG | Schlater, MS | A FEW TREES AND A POWER LINE WAS BLOWN DOWN. |
| Mar 9, 12:40 PM CST | TSTM WND DMG | Greenwood, MS | POWER OUTAGES IN THE TOWNS OF GREENWOOD, SCHLATER AND ITTABENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 11:29 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 091815
TORJAN
MSC083-091900-
/O.NEW.KJAN.TO.W.0010.060309T1814Z-060309T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1214 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD
* UNTIL 100 PM CST
* AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
MISSISSIPPI VALLEY STATE UNIVERSITY...OR NEAR INDIANOLA...MOVING
NORTHEAST AT 65 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MISSISSIPPI VALLEY STATE UNIVERSITY AND ITTA BENA BY 1225 PM CST...
7 MILES NORTHWEST OF GREENWOOD BY 1230 PM CST...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3378 9017 3372 9031 3370 9026 3372 9014
3348 9010 3342 9017 3335 9017 3339 9031
3334 9029 3325 9041 3328 9045 3381 9045
3381 9019 3381 9019
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 9, 11:45 AM CST, 29 minutes earlier.
Area forecast discussion, Mar 9, 11:45 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CST THU MAR 9 2006
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED
TROUGH MOVING THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO
WATCH BOXES IN EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE
SQUALL LINE FROM NORTHWEST MISSISSIPPI THROUGH NORTHEAST LOUISIANA. SOME
SUPERCELLS WERE BEGINNING TO DEVELOP AHEAD OF THE LINE AS WELL. IT
WILL ENTER OUR WESTERN CWA DURING THE NEXT HOUR. THE LINE SHOULD
MOVE THROUGH THE REST OF THE REGION BY EARLY THIS EVENING. SO MADE
NO CHANGES TO THE SEVERE POTENTIAL FOR THIS AFTERNOON. JUST UPDATED ZONES
TO REFLECT TORNADO WATCH NUMBER 50.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 52 82 62 / 100 19 8 41
MERIDIAN 79 53 79 60 / 88 38 9 35
VICKSBURG 78 52 83 62 / 100 9 8 43
HATTIESBURG 80 57 80 65 / 90 37 17 23
NATCHEZ 79 52 80 66 / 100 8 12 35
GREENVILLE 76 50 76 57 / 100 8 8 51
GREENWOOD 76 50 76 62 / 100 13 7 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-
MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-
MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-
MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
17Hazardous weather outlook, Mar 9, 7:04 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0704 AM CST THU MAR 09 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101304- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0704 AM CST THU MAR 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL FOR SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE AREA. A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80 MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE. AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG TRACK SIGNIFICANT TORNADOES. EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK. ...FLOODING... BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER ON ROADWAYS. ...NON PRECIPITATION... A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY. EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS. PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE SECURED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 9, 11:03 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
&&
AGLocal storm report, Mar 9, 11:19 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
&&
CLBLocal storm report, Mar 9, 11:20 AM CST, 54 minutes before
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST THU MAR 9 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GUST 2 MILES WEST OF RAYVILLE, LA (GIRARD)32.47N 91.76W
03/09/2006 50 MPH RICHLAND LA AMATEUR RADIO
POWER OUTAGES, TORRENTIAL RAINFALL - RELAYED TO OUACHITA
PARISH EOC BY TRAINED SKYWARN SPOTTER / AMATEUR RADIO
OPERATOR.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Mar 9, 11:28 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
| Mar 9, 11:34 AM CST | Tornado Warning | JAN | Washington | 41 min |
| Mar 9, 11:42 AM CST | Tornado Warning | JAN | Bolivar | 35 min |
| Mar 9, 11:56 AM CST | Tornado Warning | JAN | Sunflower | 49 min |
| Mar 9, 11:57 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 63 min |
| Mar 9, 12:01 PM CST | Severe Thunderstorm Warning | JAN | Humphreys | 59 min |
| Mar 9, 12:14 PM CST | Tornado Warning | JAN | Leflore | 46 min |
| Mar 9, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 49 min |
| Mar 9, 12:40 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 65 min |
| Mar 9, 12:47 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 75 min |
| Mar 9, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 54 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 53 min |
| Mar 9, 1:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 68 min |
| Mar 9, 1:29 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 61 min |
| Mar 9, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 61 min |
| Mar 9, 1:53 PM CST | Severe Thunderstorm Warning | JAN | Webster | 61 min |
| Mar 9, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Mar 9, 2:01 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 29 min |
| Mar 9, 2:10 PM CST | Severe Thunderstorm Warning | JAN | Leake | 65 min |
| Mar 9, 2:16 PM CST | Severe Thunderstorm Warning | JAN | Choctaw | 40 min |
| Mar 9, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Winston | 67 min |
| Mar 9, 2:38 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 51 min |
| Mar 9, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 52 min |
| Mar 9, 2:51 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 54 min |
| Mar 9, 3:00 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 30 min |
| Mar 9, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 56 min |
| Mar 9, 3:17 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 58 min |
| Mar 9, 3:21 PM CST | Severe Thunderstorm Warning | JAN | Smith | 54 min |
| Mar 9, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 37 min |
| Mar 9, 3:31 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 66 min |
| Mar 9, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 40 min |
| Mar 9, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 68 min |
| Mar 9, 4:00 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Mar 9, 5:59 PM CST | Lake Wind Advisory | JAN | Bolivar, Clarke, Covington, Forrest, Humphreys, Issaquena and 7 more | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.